MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145252
Medical Device Problem Codes Difficult to Remove (1528); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the procedure, when the guidewire passed from the venous line, the hcp (healthcare professional) noticed that there was some blockage in the venous line.They found that the line was blocked and guidewire did not pass from the catheter line.The catheter was not repaired.There was no leak.Tego was not utilized.There was no luer adapter issue.The insertion site was treated prior to product placement.There no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the procedure, when the guidewire passed from the venous line, the hcp (healthcare professional) noticed that there was some blockage in the venous line.They found that the line was blocked and the guidewire did not pass through the catheter line.The catheter was not repaired.There was no leak.Tego was not utilized.There was no luer adapter issue.The insertion site was treated prior to product placement.There was nothing unusual observed on the device prior to use.Betadine was used to treat the insertion site.Flushing was done with a normal result.It was necessary to remove the guide wire and catheter from the patient simultaneously due to the alleged defect.There was no excessive force used to pull/take out the guide wire.There was no blood loss, and a blood transfusion was not required.The implant procedure was completed.The issue was resolved by replacing the catheter with another chronic carbonate catheter.There was no intervention required due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted some form of plastic warping within the tubing of the venous extension line.A guide wire could not be passed through the venous line as this warping prevented any flow or travel.After forwarding the device to engineering for additional analysis, it was revealed that the root cause of the observed condition is a supplier issue.A retraining event and quality alert have been implemented to prevent this issue from reoccurring.It was reported that the device was occluded, and the guide wire was unable to be withdrawn.The reported issues were confirmed.The most likely cause was determined to be manufacturing related.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19571044
Report Number1282497-2024-00174
Device Sequence Number18274087
Product Code MSD
UDI-Device Identifier10884521014244
UDI-Public10884521014244
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145252
Device Catalogue Number8888145252
Device Lot Number2318600163
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer07/23/2024
02/19/2025
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/29/2024
02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown